MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IDC; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION IDC; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83775
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual inspection was performed and it was observed that the main coil, the introducer sheath and the pusher wire were returned.The main coil and the pusher wire were not interlocked.The main coil was observed stretched, kinked and it was observed detached in the coil arm section.The original box was returned, and it was observed that the pouch box information matches with the complaint information.The pusher wire was kinked in the distal section.No more damages were observed.Microscope inspection was performed and under the microscope was observed that the main coil was detached in the coil arm section.Functional inspection was performed and the functional test could not be performed due the main coil and the delivery wire were not interlocked.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023: it was reported that the device was unable to advance.The target lesion was located in moderately tortuous vessel.A 4mm x 12cm idc 18 coil was selected for use.During the procedure, the coil got stuck within the microcatheter and the device was unravel.The coil was removed together with the microcatheter.The procedure was completed with another of the dame device.No complications were reported.However, returned device analysis revealed that the main coil was detached in the coil arm section.

Brand Name
IDC
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16747339
Report Number2124215-2023-16807
Device Sequence Number14309981
Product Code KRD
UDI-Device Identifier08714729158752
UDI-Public08714729158752
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2025
Device Model Number83775
Device Catalogue Number83775
Device Lot Number0029368694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown